Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 34, NWS Louisville, KY

April 3, 20185 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2018, 6:57 PM CDT for 5 counties in Kentucky. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 6:57 PM CDT (23:57 UTC)
Expired
Apr 3, 2018, 7:30 PM CDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Hart County, KY, Warren County, KY

The radar

The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:00 PM CDTTSTM WND DMG1 Nw Brownsville, KYCABLE LINES DOWN REPORTED AT BROWNSVILLE, KY.
Apr 3, 7:00 PM CDTTSTM WND DMGBee Spring, KYPOWER LINES DOWN, DAMAGE TO BUILDINGS.
Apr 3, 7:00 PM CDTTSTM WND DMGBee Spring, KYWINDOWS BLOWN OUT OF A HOUSE, ANTENNA BLOWN OVER.
Apr 3, 7:08 PM CDTTSTM WND DMG1 Nnw Bee Spring, KYA 1.5 MILE WIDE SWATH OF WINDS GUSTING TO AROUND 95 MPH CREATED DAMAGE ALONG KY HWY 259. MANY BARNS AND OUTBUILDINGS WERE DESTROYED OR HEAVILY DAMAGED. HAIL SHREDDED VINYL SIDING. NUMEROUS TREES WERE SNAPPED OR UPROOTED.
Apr 3, 7:20 PM CDTFUNNEL CLOUD4 Ssw Wax, KYSPOTTER IN MUNFORDVILLE SEES ROTATING WALL CLOUD WITH SMALL FUNNEL TO HIS WEST NORTHWEST. PLACED LOCATION APPROX WITH CELL.
Apr 3, 7:40 PM CDTHAIL 1.75Bonnieville, KYRELAYED A REPORT OF GOLF-BALL SIZED HAIL IN BONNIEVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:30 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WUUS53 KLMK 032357
SVRLMK
KYC031-061-085-099-227-040030-
/O.NEW.KLMK.SV.W.0034.180403T2357Z-180404T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
657 PM CDT TUE APR 3 2018

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Western Hart County in central Kentucky...
  Northeastern Butler County in south central Kentucky...
  Southeastern Grayson County in central Kentucky...
  North central Warren County in south central Kentucky...
  Edmonson County in south central Kentucky...

* Until 730 PM CDT

* At 657 PM CDT, a severe thunderstorm was located 11 miles east of
  Morgantown, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Munfordville, Brownsville, Lee, Bonnieville, Roundhill, Black Gold,
  Cub Run, Logsdon Valley, Broad Ford and Peonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3745 8602 3745 8601 3744 8589 3722 8587
      3711 8653 3736 8657
TIME...MOT...LOC 2357Z 248DEG 42KT 3724 8647 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MJ
3 follow-up statements
796 
WWUS53 KLMK 040006
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
706 PM CDT TUE APR 3 2018

KYC031-227-040016-
/O.CAN.KLMK.SV.W.0034.000000T0000Z-180404T0030Z/
Butler KY-Warren KY-
706 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER AND NORTH
CENTRAL WARREN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3733 8645 3745 8602 3744 8589 3722 8587
      3719 8641 3723 8643
TIME...MOT...LOC 0006Z 248DEG 42KT 3728 8634 

$$

KYC061-085-099-040030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-180404T0030Z/
Hart KY-Grayson KY-Edmonson KY-
706 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN HART...SOUTHEASTERN GRAYSON AND NORTHERN EDMONSON
COUNTIES...

At 706 PM CDT, a severe thunderstorm was located 7 miles northwest of
Brownsville, moving east at 50 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Munfordville, Bonnieville, Roundhill, Black Gold, Cub Run, Logsdon
Valley, Broad Ford, Sadler, Sunfish and Huff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3733 8645 3745 8602 3744 8589 3722 8587
      3719 8641 3723 8643
TIME...MOT...LOC 0006Z 248DEG 42KT 3728 8634 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

MJ
687 
WWUS53 KLMK 040013
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
713 PM CDT TUE APR 3 2018

KYC061-085-099-040030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-180404T0030Z/
Hart KY-Grayson KY-Edmonson KY-
713 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WESTERN HART...SOUTHEASTERN GRAYSON AND NORTHEASTERN EDMONSON
COUNTIES...

At 713 PM CDT, a severe thunderstorm was located 8 miles north of
Brownsville, moving east at 50 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Munfordville, Bonnieville, Rowletts, Cub Run, Logsdon Valley, Lines
Mill, Broadway, Broad Ford, Pearman and Snap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3745 8602 3744 8589 3722 8587 3720 8631
      3726 8632 3737 8631
TIME...MOT...LOC 0013Z 248DEG 42KT 3731 8624 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

MJ
207 
WWUS53 KLMK 040020
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
720 PM CDT TUE APR 3 2018

KYC061-085-099-040030-
/O.CON.KLMK.SV.W.0034.000000T0000Z-180404T0030Z/
Hart KY-Grayson KY-Edmonson KY-
720 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN HART...SOUTHEASTERN GRAYSON AND NORTHEASTERN
EDMONSON COUNTIES...

At 720 PM CDT, a severe thunderstorm was located 10 miles northeast
of Brownsville, moving east at 50 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Munfordville, Bonnieville, Cub Run, Logsdon Valley, Lines Mill, Broad
Ford, Pearman, Straw, Wax and Vento.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until midnight CDT for south
central and central Kentucky.

LAT...LON 3742 8603 3744 8589 3728 8588 3722 8618
      3727 8620 3735 8622
TIME...MOT...LOC 0020Z 253DEG 42KT 3731 8613 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:35 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 3, 6:35 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
735 PM EDT Tue Apr 3 2018

...Updated Forecast and Aviation Discussions...

.Forecast Update...
Issued at 730 PM EDT Tue Apr 3 2018

Line coming in as well as new cells developing ahead of it continue
to work in an environment that has high enough effective storm
relative helicity for rotating cells. Line is oriented near normal
to the 0-3 km shear vector, so will be watching for QLCS tornado
development as well. Thus a new Tornado Watch has been issued across
all of southern Indiana and central Kentucky, through 05Z, though we
should be able to cancel it in portions from west to east as the
night goes on.

Issued at 635 PM EDT Tue Apr 3 2018

Southern half of the line is mostly gone, but the northern half
continues racing eastward, aside from its southern component now
near FFT. Decided to go ahead and expand the Tornado Watch eastward
to cover the rest of our forecast area over the next 1.5 hours.
Seeing some supercell characteristics on that southern storm and
would not be surprised to see these continue into the Bluegrass in
that time period.

Issued at 530 PM EDT Tue Apr 3 2018

Had a narrow line of better convergence out ahead of the cold front.
 So far this line has allowed three stronger cells to form, with the
southern one still in our area now over Henry county. So far our
peak wind gusts however still are coming from the gradient winds out
ahead of the line (with a 52 mph gust earlier).

A second line now is moving into southern IL, and this line will
find its way into southern IN/northern KY later this evening, likely
into Louisville between 8 and 11, depending on how much it
accelerates eastward...and Lexington between 11 and 1 AM. The slower
it goes, the better dynamics aloft will help maintain it, as we move
into the right rear quadrant of an upper jet. Plenty of low-level
winds mixing down along this line will keep the severe wind gusts as
the main threat, but with these systems, isolated tornadoes still
are possible. Issued an update to try and time the two waves in the
grids. Would not be surprised to later issue an update for a Severe
Thunderstorm Watch to replace the Tornado Watch and extend it
farther south.

&&

.Short Term...(This evening through Wednesday night)
Issued at 120 PM EDT Tue Apr 3 2018

...Severe Thunderstorms Possible late this Afternoon and Evening...

Well...on the 44th anniversary of the Super Outbreak (ironic for
sure)...a warm front lifted overnight and temps have risen 20-25
degrees ever since. Currently, 78 at SDF at 1 pm. Two items of
interest right now.

The first is sfc gradient winds which are cranking with gusts as
high as 38 mph at noon. The second item is the cap at 850 mb. UPS
aircraft data showing a stout cap but models bust this with dynamic
forcing and sfc heating by 19z. We have a 4 hour window for discrete
supercells across the northern third of the CWA.

Item 1: Strong SSW winds of 35 to 40 mph at many of the KY Mesonet
locations. LOU just gusted over 45 mph. Wind Advisory still looks
good especially as the inversion breaks and more substantial mixing
occurs. Expect gusts to easily exceed 40 mph even outside of any
later storms. SPC Mesoscale page showing strong pressure falls over
the Show Me state.

Item 2: Supercells

Cap is holding but strong upper level forcing coupled with strong
sfc heating will bust this cap by 19-20z. Then we expect sfc based
CAPE of 500-1000 j/kg to provide rapid fire of isolated cells across
wrn counties near OWB/EVV. Current convection along Wabash River
area to build southward and this too may increase in intensity on
south side of warm front.

Kinematics show loaded gun sounding with 350-400 m2/s2 moving in in
peak afternoon especially in sunshine filled skies. Shear profiles
definitely support discrete supercells ahead of the approaching
potent cold front. SPC has gone moderate with 10% tornado hatched,
and mainly because of the 45% hatched wind area. Main threat will be
along and north and west of a Hartford to Elizabethtown to Frankfort
line. This is a classic Miller loaded gun sounding with few
tornadoes possible. Dew points are quite low but too much shear and
increasing instability.

Greatest severe weather threat still appears to arrive during the
evening with a squall line. Damaging winds will be the main threat,
but there will be opportunity for mesovortices to generate QLCS
tornadoes. Timing still appears to be early-mid evening west of
Interstate 65, and late evening to just after midnight farther east.
Uncertainty increases as we head eastward depending on the
transition from a shear-dominated QLCS to cold-pool-dominated, and
the line inevitably accelerates.

Wednesday...

Storms depart the area after midnight tonight, with temps crashing
in cold air advection. We'll be at least as far below normal on
Wednesday as we are above normal today. Wednesday is much much
colder with steep falls in 1000-850 mb thickness yielding highs in
the 40s with stratocumulus.

Wednesday night and Thursday...

Cold Canadian high pressure will dominate with clearing skies and
light winds, Thursday morning lows will generally be in the upper
20s and lower 30s, with a few sheltered valleys in the lower 20s.
Temps recover on Thursday but will remain below normal. The midnight
shift may need to consider a frost and or freeze headline for Thu
morning.

.Long Term...(Thursday through Tuesday)
Issued at 305 PM EDT Tue Apr 3 2018

...Active weather with below normal temperatures...
...Potential for some wintry weather and hard freeze this weekend...

The extended forecast continues to show more active weather
potential for central KY and southern IN. This occurs as a couple
shortwaves aloft propagate into the OH Valley in WNW flow aloft thru
Saturday, followed by another potential system within WSW flow aloft
Sunday or Monday. There is overall reasonable agreement in forecast
models at this time, but some inherent differences given the fast
flow regime.

The first system passes by to our north Thursday night, and will
likely bring snow to the northern OH Valley/southern Great Lakes.
Southern IN should remain dry, but not out of the question a few
light rain showers could graze part of the area.

The next system close on its heals is progged to push quickly
southeast across the OH Valley. A surface cold front will push
through the area on Friday as an area of strong surface Canadian
high pressure sinks southeast into the northern Plains. As low-level
colder air filters into the lower OH Valley, models to varying
degrees show deep layer moisture increasing within a low-level
frontogenetical axis below a broad right entrance region aloft. This
could result in rain showers initially late Friday changing to snow
Friday night with some accumulation possible over central KY and
south-central IN. South-central KY would be more likely to see rain
for much of the event. While most models at least hint at this
scenario, there are definite differences in speed and moisture
content, so actual occurrence remain tenuous at this time, and
models are likely to offer slightly varying continuity with
successive model runs.

Either way, Saturday will be a quite chilly day with highs
potentially only in the lower-mid 40s, which would be nearly 20
degrees below normal. Temps Saturday morning could be in the upper
20s to lower 30s. By Sunday morning with clearing skies, our current
blended temps give lows in the mid and upper 20s, but colder
readings will be quite possible in protected valleys and low spots.
Thus, a hard freeze appears likely Sunday morning at this time (and
perhaps Saturday morning across our northern counties). All of this
would have serious agricultural implications.

Yet another system may affect our area late Sunday and/or Monday as
flow aloft becomes WSW. Right now, whatever precip falls should be
in the form of rain, although a brief onset of mixed precip/snow is
possible over southern IN based on current model solutions.

&&

.Aviation...(00Z TAF Issuance)
Issued at 725 PM EDT Tue Apr 3 2018

Unstable atmosphere leading to waves of storms expected early on in
the TAF period. Have gusty winds and brief IFR conditions expected
as these waves move through, with the cold front forecast to shift
winds west and northwest by or around midnight (LEX). Fuel-alternate
cigs are expected immediately with the frontal passage and
continuing down for several hours in the SDF/LEX corridor though
other sites should improve earlier. Gusts should come down some
during the morning Wednesday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
     INZ076>079-083-084-089>092.

KY...Wind Advisory until 10 PM EDT /9 PM CDT/ this evening for
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

&&

Update...RJS
Short Term...JDG
Long Term....TWF
Aviation...RJS
Hazardous weather outlook, Apr 3, 6:40 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
740 PM EDT Tue Apr 3 2018

KYZ024>029-038>041-045>049-053>057-061>067-070>078-081-082-042345-
Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Spencer-Anderson-
Woodford-Fayette-Nelson-Washington-Mercer-Jessamine-Clark-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
Including the cities of Hardinsburg, Brandenburg, Hartford,
Leitchfield, Elizabethtown, Shepherdsville, Taylorsville,
Lawrenceburg, Versailles, Lexington, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
740 PM EDT Tue Apr 3 2018 /640 PM CDT Tue Apr 3 2018/

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms will affect the area through the
evening hours. The main threat will be damaging wind, but a couple
of tornadoes will also be possible.

Strong southwest winds are expected thru mid evening, with sustained
winds up to 30 mph and gusts in excess of 40 mph likely even outside
of thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A hard freeze appears likely Thursday morning and again Sunday
morning with lows in the 20s each morning. Near freezing or
subfreezing temperatures also are possible Saturday morning. This
could have serious agricultural impact.

Although still a bit tenuous at this time, wintry weather is
possible Friday night with rain changing to snow over parts of
central Kentucky and south-central Indiana. Some accumulation is
possible.

.SPOTTER INFORMATION STATEMENT...

Spotters should report and wind damage, stronger gusts, or hail to
the National Weather Service.

INZ076>079-083-084-089>092-KYZ023-030>037-042-043-042345-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Oldham-Trimble-Henry-Shelby-Franklin-Bourbon-
Nicholas-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Louisville, La Grange, Bedford, Milton, New Castle,
Shelbyville, Frankfort, Georgetown, Cynthiana, Paris, and Carlisle
740 PM EDT Tue Apr 3 2018 /640 PM CDT Tue Apr 3 2018/

...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...
...TORNADO WATCH 26 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms will affect the area thru the
evening hours. The main threat will be damaging wind, but a couple
of tornadoes will also be possible.

Strong southwest winds are expected thru this evening, with
sustained winds up to 30 mph and gusts in excess of 40 mph likely
even outside of thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A hard freeze appears likely Thursday morning and again Sunday
morning with lows in the 20s each morning. Near freezing or
subfreezing temperatures also are possible Saturday morning. This
could have serious agricultural impact.

Although still a bit tenuous at this time, wintry weather is
possible Friday night with rain changing to snow over parts of
central Kentucky and south-central Indiana. Some accumulation is
possible.

.SPOTTER INFORMATION STATEMENT...

Spotters should report and wind damage, stronger gusts, or hail to
the National Weather Service.

JDG/RJS

In the hours before

Special weather statement, Apr 3, 5:55 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
655 PM EDT TUE APR 3 2018

KYZ037-032330-
Harrison-
655 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT HARRISON COUNTY...

At 654 PM EDT, a strong thunderstorm was located 10 miles west of
Cynthiana, moving northeast at 50 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Cynthiana, Breckinridge, Berry, Robinson, Colemansville, Oddville,
Renaker, Rutland, Boyd and Claysville.

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3843 8414 3837 8446 3840 8447 3843 8453
      3849 8455 3851 8449 3854 8448 3853 8446
      3854 8443 3857 8441 3858 8420 3855 8421
      3855 8416 3850 8418 3850 8416 3849 8417
      3849 8415 3848 8415 3848 8413 3846 8410
TIME...MOT...LOC 2254Z 246DEG 42KT 3843 8449

DM
Special weather statement, Apr 3, 6:08 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Louisville KY
708 PM EDT TUE APR 3 2018

INZ079-KYZ032-032330-
Jefferson-Trimble-
708 PM EDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON AND
TRIMBLE COUNTIES...

At 707 PM EDT, a strong thunderstorm was located near Madison, moving
east at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Madison, Bedford, Milton, Brooksburg, Monitor, Trout, Hanover Beach
and Wises Landing.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3869 8520 3870 8522 3873 8524 3874 8527
      3874 8533 3871 8532 3863 8523 3862 8523
      3861 8522 3856 8542 3871 8546 3881 8520
TIME...MOT...LOC 2307Z 249DEG 43KT 3869 8539

EER
Local storm report, Apr 3, 6:25 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     3 WSW BERRY             38.49N 84.44W
04/03/2018                   HARRISON           KY   EMERGENCY MNGR

            ROOF OFF BARN REPORTED AT CASEY MILL RD,
            HARRISON COUNTY.

&&

KAC
Local storm report, Apr 3, 6:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     3 NE HARTFORD           37.48N 86.85W
04/03/2018  M69 MPH          OHIO               KY   MESONET

            REPORTED AT OHIO COUNTY KY.

&&

KAC
Local storm report, Apr 3, 6:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     2 ESE HARDINSBURG       37.77N 86.43W
04/03/2018  M62 MPH          BRECKINRIDGE       KY   MESONET

            REPORTED AT BRECKENRIDGE COUNTY KY.

&&

KAC
Local storm report, Apr 3, 6:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM EDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     ELIZABETH               38.13N 85.97W
04/03/2018                   HARRISON           IN   PUBLIC

            SHED DESTROYED WITH PERSON INSIDE, THOUGH
            NOT INJURED. GLIDER WAS TAKEN OFF PORCH.

&&

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:04 PM CDTFlash Flood WatchLMKHenry, Oldham, Trimble7 hr
Apr 2, 10:31 PM CDTSpecial Weather StatementLMKTrimble44 min
Apr 3, 8:46 AM CDTSpecial Weather StatementLMKFayette, Jessamine, Mercer29 min
Apr 3, 10:26 AM CDTRiver Flood AdvisoryLMKBreckinridge, Hancock48 hr
Apr 3, 2:59 PM CDTSpecial Weather StatementLMKOhio16 min
Apr 3, 3:19 PM CDTSevere Thunderstorm WarningLMKTrimble26 min
Apr 3, 3:41 PM CDTSevere Thunderstorm WarningLMKTrimble19 min
Apr 3, 3:46 PM CDTSpecial Weather StatementLMKOldham29 min
Apr 3, 3:57 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham33 min
Apr 3, 4:05 PM CDTSpecial Weather StatementLMKHenry10 min
Apr 3, 4:24 PM CDTSpecial Weather StatementLMKHenry21 min
Apr 3, 5:07 PM CDTSevere Thunderstorm WarningLMKHarrison23 min
Apr 3, 5:19 PM CDTSpecial Weather StatementLMKFranklin26 min
Apr 3, 5:28 PM CDTSevere Thunderstorm WarningLMKFranklin, Scott47 min
Apr 3, 5:37 PM CDTSpecial Weather StatementLMKOhio23 min
Apr 3, 5:55 PM CDTSpecial Weather StatementLMKHarrison35 min
Apr 3, 6:06 PM CDTSevere Thunderstorm WarningLMKHarrison24 min
Apr 3, 6:08 PM CDTSpecial Weather StatementLMKTrimble22 min
Apr 3, 6:13 PM CDTSevere Thunderstorm WarningLMKBreckinridge32 min
Apr 3, 6:23 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Ohio37 min
Apr 3, 6:30 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren30 min
Apr 3, 6:36 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade, Nelson39 min
Apr 3, 6:46 PM CDTSevere Thunderstorm WarningLMKOhio18 min
Apr 3, 6:53 PM CDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble37 min
Apr 3, 6:55 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.